Alert archive / Alabama / Frost Advisories in 2006

Frost Advisory 2, NWS Birmingham, AL

October 23, 200618 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Oct 23, 2006, 1:29 PM CDT for 18 counties in Alabama. It took effect at Oct 24, 2006, 3:00 AM CDT. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Oct 23, 2006, 1:29 PM CDT (18:29 UTC)
In effect from
Oct 24, 2006, 3:00 AM CDT
Expired
Oct 24, 2006, 4:00 AM CDT
In force
60 min
Issued by
NWS Birmingham, AL

Counties Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chilton County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Sumter County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -305 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-305 m²/s²
0-3 km storm-relative helicity
-202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 231829
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT MON OCT 23 2006

...BREEZY CONDITIONS ON ALL AREA WATERWAYS THIS AFTERNOON...
...FREEZING TEMPERATURES TONIGHT FOR NORTH CENTRAL ALABAMA...
...FROST EXPECTED OVER SOUTH CENTRAL ALABAMA...

.CENTRAL ALABAMA WILL FEEL THE AFFECTS OF THE LATEST UNSEASONABLY COLD
AIR MASS TO INVADE THE SOUTH THROUGH THE REMAINDER OF THE DAY AND
INTO TONIGHT.

A TIGHT PRESSURE GRADIENT AND STRONG NORTHERLY FLOW ALOFT WILL
KEEP GUSTY WINDS UP ON AREA LAKES AND WATERWAYS ACROSS CENTRAL
ALABAMA THIS AFTERNOON. WINDS WILL DIMINISH QUICKLY LATE THIS
AFTERNOON AND EARLY THIS EVENING AS THE SUN SETS AND TEMPERATURES
BEGIN TO DROP OFF.

AS THE CENTER OF THE HIGH PRESSURE SYSTEM DRIFTS ACROSS THE
TENNESSEE VALLEY TONIGHT...CALM WINDS AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL RAPIDLY AFTER SUNSET. IN THE COLD DRY AIR
MASS...TEMPERATURES TUESDAY MORNING WILL TO NEAR OR BELOW FREEZING
ACROSS THE NORTHERN HALF OF THE FORECAST AREA...AND INTO THE MID
30S ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. FREEZING
TEMPERATURES SHOULD BE SHORT LIVED IN MOST LOCATIONS...LASTING 1
TO 2 HOURS. NORMALLY WARMER LOCATIONS SUCH AS HILL TOPS AND
URBANIZED AREA MAY STAY ABOVE FREEZING...BUT WILL LIKELY SEE A
GOOD FROST.

TEMPERATURES SHOULD WARM QUICKLY AFTER SUNRISE TOMORROW...WITH
TEMPERATURES RISING TO ABOVE FREEZING BY 8 AM.

ALZ011>015-017>021-026>029-036>038-232300-
/O.UPG.KBMX.FZ.A.0004.061024T0800Z-061024T1300Z/
/O.NEW.KBMX.FZ.W.0005.061024T0800Z-061024T1300Z/
/O.CON.KBMX.LW.Y.0026.000000T0000Z-061023T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-
TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE
129 PM CDT MON OCT 23 2006

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY REMAINS
IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

BREEZY CONDITIONS ARE EXPECTED MAINLY THIS AFTERNOON. SUSTAINED
WINDS OF 15 MPH ARE EXPECTED ON AREA LAKES AND WATERWAYS...WITH A
FEW GUSTS TO AROUND 25 MPH. AREA MARINE INTEREST SHOULD EXERCISE
CAUTION IF VENTURING OUT ON THE WATER THIS AFTERNOON.

UNDER CLEAR SKIES AND WITH CALM WINDS...LOW TEMPERATURES ARE
EXPECTED TO DROP TO FREEZING OR BELOW FREEZING FOR A SHORT
DURATION OVERNIGHT. NORMALLY COLDER LOCATIONS IN THE VALLEYS OF
NORTH CENTRAL ALABAMA WILL SEE THE COLDEST TEMPERATURES...IN THE
UPPER 20S...WHILE MOST LOCATIONS BETWEEN 30 AND 32 DEGREES.
FREEZING CONDITIONS SHOULD LAST FOR 1 TO 2 HOURS IN MOST
LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

ALZ022>025-232300-
/O.NEW.KBMX.FZ.W.0005.061024T0800Z-061024T1300Z/
/O.CON.KBMX.LW.Y.0026.000000T0000Z-061023T2300Z/
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM...
HOOVER...COLUMBIANA...PELHAM...ALABASTER
129 PM CDT MON OCT 23 2006

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

BREEZY CONDITIONS ARE EXPECTED MAINLY THIS AFTERNOON. SUSTAINED
WINDS OF 15 MPH ARE EXPECTED ON AREA LAKES AND WATERWAYS...WITH A
FEW GUSTS TO AROUND 25 MPH. AREA MARINE INTEREST SHOULD EXERCISE
CAUTION IF VENTURING OUT ON THE WATER THIS AFTERNOON.

LOW TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW
FREEZING FOR A SHORT DURATION OVERNIGHT. NORMALLY COLDER LOCATIONS
IN THE VALLEYS OF NORTH CENTRAL ALABAMA WILL SEE THE COLDEST
TEMPERATURES...IN THE UPPER 20S...WHILE MOST LOCATIONS BETWEEN 30
AND 32 DEGREES. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ030>035-039>050-232300-
/O.NEW.KBMX.FR.Y.0002.061024T0800Z-061024T1300Z/
/O.CON.KBMX.LW.Y.0026.000000T0000Z-061023T2300Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...DEMOPOLIS...
LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...
WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
129 PM CDT MON OCT 23 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

BREEZY CONDITIONS ARE EXPECTED MAINLY THIS AFTERNOON. SUSTAINED
WINDS OF 15 MPH ARE EXPECTED ON AREA LAKES AND WATERWAYS...WITH A
FEW GUSTS TO AROUND 25 MPH. AREA MARINE INTEREST SHOULD EXERCISE
CAUTION IF VENTURING OUT ON THE WATER THIS AFTERNOON.

UNDER CLEAR SKIES AND WITH NEARLY CALM WINDS TONIGHT...LOW
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID AND UPPER 30S
ACROSS THE AREA. WIDESPREAD FROST IS EXPECTED TO FORM IN THE PRE-
DAWN HOURS AT MOST LOCATIONS ACROSS SOUTH CENTRAL ALABAMA.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS74 KBMX 232336
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT MON OCT 23 2006

...FREEZING TEMPERATURES TONIGHT FOR NORTH CENTRAL ALABAMA...
...FROST EXPECTED OVER SOUTH CENTRAL ALABAMA...

.CENTRAL ALABAMA WILL FEEL THE AFFECTS OF THE LATEST UNSEASONABLY
COLD AIR MASS TO INVADE THE SOUTH THROUGH TUESDAY MORNING.

AS THE CENTER OF THE HIGH PRESSURE SYSTEM DRIFTS ACROSS THE
TENNESSEE VALLEY TONIGHT...CALM WINDS AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL RAPIDLY AFTER SUNSET. IN THE COLD DRY AIR
MASS...TEMPERATURES TUESDAY MORNING WILL FALL TO NEAR OR BELOW
FREEZING ACROSS THE NORTHERN HALF OF THE FORECAST AREA...AND INTO
THE MID 30S ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.
FREEZING TEMPERATURES SHOULD BE SHORT LIVED IN MOST LOCATIONS...
LASTING 1 TO 2 HOURS. NORMALLY WARMER LOCATIONS SUCH AS HILL TOPS
AND URBANIZED AREA MAY STAY ABOVE FREEZING...BUT WILL LIKELY SEE A
GOOD FROST.

TEMPERATURES SHOULD WARM QUICKLY AFTER SUNRISE TOMORROW...WITH
TEMPERATURES RISING TO ABOVE FREEZING BY 8 AM.

ALZ011>015-017>029-036>038-240930-
/O.CON.KBMX.FZ.W.0005.061024T0800Z-061024T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE
636 PM CDT MON OCT 23 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

UNDER CLEAR SKIES AND WITH CALM WINDS...LOW TEMPERATURES ARE
EXPECTED TO DROP TO FREEZING OR BELOW FREEZING FOR A SHORT
DURATION OVERNIGHT. NORMALLY COLDER LOCATIONS IN THE VALLEYS OF
NORTH CENTRAL ALABAMA WILL SEE THE COLDEST TEMPERATURES...IN THE
UPPER 20S...WHILE MOST LOCATIONS WILL BE BETWEEN 30 AND 32
DEGREES. FREEZING CONDITIONS SHOULD LAST FOR 1 TO 2 HOURS IN MOST
LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.



$$

ALZ030>035-039>050-240930-
/O.CON.KBMX.FR.Y.0002.061024T0800Z-061024T1300Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...DEMOPOLIS...
LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...
WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
636 PM CDT MON OCT 23 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

UNDER CLEAR SKIES AND WITH NEARLY CALM WINDS TONIGHT...LOW
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID AND UPPER 30S
ACROSS THE AREA. WIDESPREAD FROST IS EXPECTED TO FORM IN THE PRE-
DAWN HOURS AT MOST LOCATIONS ACROSS SOUTH CENTRAL ALABAMA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS74 KBMX 240900
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 AM CDT TUE OCT 24 2006

...FREEZING TEMPERATURES EXPECTED EARLY WEDNESDAY MORNING EAST AND NORTHEAST...
...THE FREEZE WARNING AND FROST ADVISORY HAVE BEEN CANCELED FOR
THIS MORNING...

.NORTHEAST AND EAST CENTRAL ALABAMA WILL FEEL THE EFFECTS OF THE
UNSEASONABLY COLD CANADIAN AIR FOR ONE MORE MORNING. TEMPERATURES
AT OR BELOW FREEZING CAN BE EXPECTED FOR ABOUT 2 TO 4 HOURS EARLY
WEDNESDAY MORNING.

ALZ017>021-026>029-036>038-241700-
/O.CAN.KBMX.FZ.W.0005.000000T0000Z-061024T1300Z/
/O.NEW.KBMX.FZ.W.0006.061025T0800Z-061025T1300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE
400 AM CDT TUE OCT 24 2006

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE
FREEZE WARNING THAT WAS IN EFFECT THIS MORNING HAS BEEN CANCELED.

COLD CANADIAN AIR...CLEAR SKIES...AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL INTO THE 28 TO 32 DEGREE RANGE EARLY
WEDNESDAY MORNING. FREEZING TEMPERATURES CAN BE EXPECTED ON THE
ORDER OF 2 TO 4 HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ011>015-022>025-241000-
/O.CAN.KBMX.FZ.W.0005.000000T0000Z-061024T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
SHELBY-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER
400 AM CDT TUE OCT 24 2006

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE
FREEZE WARNING.  

$$

ALZ030>035-039>050-241000-
/O.CAN.KBMX.FR.Y.0002.000000T0000Z-061024T1300Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...DEMOPOLIS...
LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...
WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
400 AM CDT TUE OCT 24 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE
FROST ADVISORY. ALTHOUGH PATCHY FROST CAN BE EXPECTED THROUGH 8
AM...WIDESPREAD HEAVY FROST IS NOT EXPECTED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 23, 10:38 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 23, 10:38 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1038 AM CDT MON OCT 23 2006

.UPDATE...MORNING UPDATE.

&&

.DISCUSSION...STRONG COLD ADVECTION STILL IN PLACE IN THE LOW
LEVELS...AND TEMPERATURES ARE ALREADY BELOW HOURLY FORECASTS.
THICKNESS SCHEMES FOR 1000-850 ALSO INDICATE TEMPERATURES WILL BE
COOLER THAN EXPECTED. DROPPED HIGH TEMPS ROUGHLY 2 TO 4 DEGREES
ACROSS THE ENTIRE FORECAST AREA...AND ADJUSTED HOURLY TEMPERATURES
APPROPRIATELY. FEW CU FORMING ACROSS FAR EASTERN COUNTIES AND HIGHER
TERRAIN...BUT WILL LEAVE MOSTLY SUNNY WORDING IN FOR NOW.

WINDS ARE JUST BEGINNING TO PICK UP...AND AS TEMPERATURES WARM INTO
THE LOWER 50S ACROSS THE AREA...WE SHOULD BEGIN TO MIX PLENTY OF
MOMENTUM FROM ABOVE. STRONGEST WINDS WILL BE EAST OF I-65.

OTHERWISE...NO SIGNIFICANT CHANGES MADE TO THE FORECAST...AND A
MOSTLY SUNNY AND BRISK FALL DAY WILL BE HAD BY ALL. ZONES ALREADY
SENT.

JD/81

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

HIGH PRESSURE REMAINS ACROSS ALL OF CENTRAL ALABAMA FOR THE NEXT 24
HOURS. VFR CONDITIONS ARE ANTICIPATED THE ENTIRE PERIOD. NORTHWEST
WINDS WILL BECOME SUSTAINED BETWEEN 11 AND 15 KTS...WITH A FEW GUSTS
AS HIGH AS 23 KTS...FROM 15-16Z UNTIL 23-00Z.

75/LINHARES

&&

.FIRE WEATHER...

AS A RESULT OF LOWERING THE FORECAST HIGH TEMPERATURES FOR TODAY...
ESPECIALLY IN EASTERN ALABAMA...RELATIVE HUMIDITY READINGS SHOULD
STAY ABOVE THE THRESHOLD OF 30 PERCENT IN MOST LOCATIONS.
HOWEVER...SINCE THE HUMIDITIES ARE GENERALLY LOW...AND THERE IS THE
ADDED FIRE DANGER DUE TO THE GUSTY WINDS...WILL GO AHEAD AND LEAVE
THE RED FLAG WARNING AS IS.

JD/81

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON FOR BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-

LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT FOR
ALL OF CENTRAL ALABAMA.

FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-

&&
Hazardous weather outlook, Oct 23, 6:20 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 AM CDT MON OCT 23 2006

ALZ011>015-017>050-241120-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
620 AM CDT MON OCT 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THROUGH 6 PM...
...A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM THROUGH 6 PM...
...A FREEZE WATCH IN IN EFFECT FOR TONIGHT...

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITIES...DRY
GROUND CONDITIONS...AND WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS WILL
PROMOTE POTENTIALLY HAZARDOUS BURNING CONDITIONS. THIS WILL CAUSE RED
FLAG WARNING CONDITIONS FROM 11 AM THROUGH 6 PM. WITH WINDS IN THIS
RANGE BOATERS WILL HAVE A ROUGH GO ON AREA LAKES AND WATERWAYS
TODAY. A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM THROUGH 6 PM.

LASTLY...LOW TEMPERATURES ARE FORECAST TO DIP NEAR AND POSSIBLY
BELOW THE FREEZING MARK ACROSS MANY AREAS OF NORTH AND CENTRAL
ALABAMA EARLY TUESDAY MORNING. THESE FREEZING CONDITIONS WILL OCCUR
IN THE NORMALLY COLDER PROTECTED VALLEY LOCATIONS OF NORTH AND EAST
CENTRAL ALABAMA...BUT GENERALLY WILL NOT AFFECT THE LARGER CITIES.
IN ADDITION TO NEAR FREEZING TEMPERATURES...AREAS OF FROST WILL BE
LIKELY AND MORE WIDESPREAD. PRECAUTIONS SHOULD BE TAKEN FOR SENSITIVE
VEGETATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:42 PM CDTFreeze WatchBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more18 hr
Oct 23, 3:53 AM CDTRed Flag WarningBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more14 hr
Oct 23, 4:42 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Oct 23, 1:29 PM CDTFreeze WarningBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 15 more15 hr

Nearby

Frost Advisories in Alabama, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.